Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sorry Dr. Bob, i meant Saline or saltwater not salt ware.
Sep 24, 2009

Dr. Bob, Yesterday morning i had to go to a medical emergency, because after a long time, after some months, yesterday i had taken Celexa(Citalopram 40 mg) and then drank lot of alcohol with in couple of hours, so i thought it was a reaction in my body.

So in the hospital they gave me IV, the nurse told me it was salt water or saline, then they gave me two flush injections, i dont know what means, and then they gave me Zofran injection for nausea, i was discharged with in three hours, they checked my head area, did a CT scan and did a ultrasound on my legs, because i felt cramps in the legs.

After that the doctor told me that everything was fine, go and get some rest.

My question to you doctor is that does any of these fluids have steriods or any kind of immunosuppresants? The reason i ask is that i am in the 6 month of window period after a high risk exposure, i have to get tested for HIV.

That is the reason i took the antidepressant and drank so much alcohol.

Please advise me.

Should i get an antibody test or do i need a PCR test for HIV?

Thanks!

Response from Dr. Frascino

Hello,

No, the intravenous fluids you received are not steroids, nor are they immunosuppressant in any way. They will not affect the accuracy of your HIV test results.

Combining antidepressants and alcohol can be dangerous, as you no doubt now realize! See your doctor if you need help controlling your anxiety.

You should get an HIV-antibody test.

Good luck.

Dr. Bob



Previous
HIV 2 Down Under
Next
Unprotected sex with friend

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement